Get your Health question answered in 3 easy steps

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can the lack of taking iron supplements make you dizzy ?

I was taking iron tablets for one month but i ran out a few days ago..i was wondering is it possible to become dizzy from the lack of iron?? I ve had breakfast, water, coffee and sleep..i cant think of any other reason! i was put on them by my doctor, because when i donated blood they discovered my hb levels were too low despite passing the prick test..no not that time of the month..should i get checked for a virus Rhianna Returns?? the dizziness seems to come and go .. it was awful yesterday but ok today..
Wed, 16 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Who told you to take iron supplements and why? You should only be taking iron supplements if your Dr checked your Hb levels and you were low. The main cause for this in the western world in females is menorrhagia. If you were taking them for a month and stopped, this wouldn't result in dizziness. Maybe you have a virus? Or is it that time of the month? Edit Hi, in that case, see your GP again and get him to check your Hb levels. It may be that you still need to be taking them. Also, has the underlying reason for you being deficient been resolved? If not then you will of course because deficient again. If your lack of iron is not the results of heavy periods, it could also be the result of GI bleeding or in rare cases, malabsorption of iron.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I often donate blood platelets and whole blood. I also quite often get booted from the donation center for low iron. I have been taking a supplement for about 5 weeks and am now feeling light headed, a little nauseous and again light headed or dizzy. Could these be side effects from the iron? Am I OD ing on the iron supplement?

doctor1 MD

hi i think I have iron deficiency or anemia . 1.what do you call for a doctor who specializes in blood? 2. if i take blood test , how can you tell between just lack of iron or thalassemia ? 3. recently i m taking iron supplement 65mg. 2 tablets per day. I notice I m having acne breakout like crazy. is it because of the amount of iron that i ve been taking ? thanks so much

doctor1 MD

Should taking iron pills make me drowsy? The bottle doesn t mention drowsiness as a side affect, but I notice within an hour after taking my iron pills I am extremely exhausted and tired. I m only taking the iron because I am anemic and after an ER visit I was told to take them by my doctor.

Recent questions on Shingles

doctor1 MD

Hi, my bf and I had dry humping couple of times yesterday. He had 2 boxers on and shorts and I had my panties. We tried to make sure nothing came on me. The next day evening I started feeling nauseous and tired. After a day, I still felt slight nausea but whenever I ate something, it stopped. I urinate a lot too and feel tired. I belch a lot too. My breasts feel a little tender and nipples hurt(i think they hurt because of bf making out on them too much yesterday). Am I pergnant?

doctor1 MD

I m having an issue with my periods lately. Since I was 12 I got it every month but never knew when in the month I d get it. Often I d get it on holidays or other big events. When I turned 14, they got a lot heavier periods. Pain killers bearly worked. I also just wasn t hungery and could go a whole day or two without eating more than a few bites of food. My mom thinks it might of been an issue inside me that I got from my dad s side of the family. I asked but nothing seemed to match up. Now I m 15. My periods have gotten really weird and it s starting to worry me. I was out and moving a lot over the summer and my periods were almost painless and I could even forget I had it. Once school started for me, I didn t get out as much and my period is more heavy than I remember. Well, at first I just had a lot of spotting for almost a month before I got the full out period. I felt fine for a little bit other than some cramps , but after I moved around and woke up more, I started to feel really sick. I felt like I had a fever , got pale, felt like I was going to puke, and everything in my body seemed to hurt. I had to be sent home it was so bad. This has happened to me before but then I had reason behind it. I thought I was sick from badly cooked food the first time and the other two times I was already sick. But me being in good health other than a runny nose from allergies turning into a fever and sickness when I get my period worries me. I need to find out what s causing this soon because I m tired of having to miss school and other things because of a period that leaves me in so much pain I don t want to leave bed. I ve never had sex and don t take any birth control medication so that takes a lot off the list of what s wrong. Do you know what it might be that s causing my periods to act so weird?

doctor1 MD

Hi Im 35 years of age, my periods have always been every 28 days for 5 days but I have lost a lot of weight (4 stone ) in the past 2 years & now my periods are all over the place. My period was due on Wednesday but I actually started bleeding last Wednesday (lightly) up until yesterday & today I am losing like a proper period. I just dont know what I can take or do to make it better ? AAAA

doctor1 MD

Thank you so much for this opportunity.My name is Sandra prior to this time I haven t seen my period( mestrual cycle) for almost 2 years which was in 2010,but on the 30th of August 2012 my period came and I was very excited but didnt show up in september.The next time the mestrual cycle came was in October 12th 2012.I was scheduled to do an IUI but when the doctor had a virginal scan on me he discovered that the lining of the womb is thin and he placed me on 6 tablets of 2mg progynova daily with primolut N . The question is,is the dose not to high having to take 2 tab -3times daily? I took the same drug in 2010 in another city I was asked to take just 1tab daily so am wondering why the doses high and the safety. thank you so much for your response

doctor1 MD

I have a rash on my arm that could either be poison oak (my husband did wildland training although he took all his gear off outside and I did not tough his things) or shingles . It covers most of my forearm, started with looking like eczema on...

doctor1 MD

Hi I am a Nurse who works in th Community, I recently bought new car in which I spend short spells in driving betwen patients homes. The car had a strong air freshener which to remove as I kept sneezing . We them moved in to new premises when the...

doctor1 MD

Diagnosed with tonsillitis last monday. On penecillan. Still not cleared up. Lightheaded and loss of appetite. Insomnia tonight. Worried!! Is this normal